MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ CATHETER TIP SYRINGE; IRRIGATING SYRINGE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD¿ CATHETER TIP SYRINGE; IRRIGATING SYRINGE
Catalog Number 309620
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Initial reporter e-mail: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ catheter tip syringe plunger was tight and difficult to move during the nasal gastric aspiration.The following information was provided by the initial reporter: syringe is too tight.Customer complaint difficulty to do nasal gastric tube aspiration.
 
Event or Problem Description
It was reported that the bd¿ catheter tip syringe plunger was tight and difficult to move during the nasal gastric aspiration.The following information was provided by the initial reporter: "syringe is too tight.Customer complaint difficulty to do nasal gastric tube aspiration.".
 
Additional Manufacturer Narrative
H6: investigation summary it was reported the syringe was too tight.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a syringe in its packaging blister.No other information could be obtained from the photo.A device history record review was completed for provided material number 309620, lot number 0062250.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the physical sample analysis a probable root cause could not be offered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval? yes.D10: returned to manufacturer on: 21feb2023.H6.Investigation summary: it was reported the syringe was too tight.To aid in the investigation, one sample in an opened packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.The sample was then tested for sustaining force, which is the force applied to the plunger rod while moving downwards when expelling the saline solution, per it16 and the result was within specification.The photo shows a syringe in its packaging blister.No other information could be obtained from the photo.A device history record review was completed for provided material number 309620, lot number 0062250.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed and a probable root cause could not be offered.

Brand Name
BD¿ CATHETER TIP SYRINGE
Common Device Name
IRRIGATING SYRINGE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15518732
Report Number1911916-2022-00544
Device Sequence Number17639949
Product Code KYZ
UDI-Device Identifier00382903096206
UDI-Public(01)00382903096206
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number309620
Device Lot Number0062250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/16/2022
02/22/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/02/2022
03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown